If you follow me for my photography or recipes, or are looking for a happy light read, you may want to pass on this one.
After much deliberation, I've decided to share a very personal post today. Sans photos. Because January has been a rough one for me and I thought you should know why.
As if the winter blues weren't enough, I have had other personal battles of late.
Because life is not fair. There. I said it.
As far back as I can remember I have been cursed.
Creams, lotions, scrubbing pads, pills, you name it. I took it. I did it. Anything and everything that might make a difference.
At 18 I was put on accutane for 6 months. With regular blood work to monitor my internal organs, it was an intense treatment. After some less than pleasant side effects it seemed to be worth it. But the reprieve was short lived. As the medication wore off, the acne once again reared it's ugly face.
But the ugly outward markings were merely a manifestation of the battle deep within.
A battle that seems to have no end in sight.
A few months ago my hormones were once again raging. Emotions that I couldn't control. 12 blotting sheets a day. Extremely painful cycles. Acne.
So, I decided it was time to try to regain control. And I started yaz.
With claims of lighter periods, improved moods, and perfect skin, it seemed a no-brainer.
Only the first cycle I bled for 30 days, I was unbearable to live with, and I developed cystic acne on my chin, neck, and jawline.
I wore scarves and turtlenecks and used acne treatments once again liberally. Day after day. After day.
And even after several weeks there seemed to be no break in sight. Just as one cyst would start to clear, three more would emerge.
It seemed a losing battle.
And then I woke to a 2nd degree burn on my neck.
My doctor said it was most likely from the acne medication and that it looked to be infected.
Just what I wanted to hear.
So I was put on antibiotics to help heal my neck and cysts until my body could adjust to the yaz.
That was a month ago. After three days of vertigo and extreme nausea we finally found the right dose. And I'm not even going to think of the damaging effects that this stuff has to be doing elsewhere in my body because my skin is finally better.
I am once again left with scarring that is just beginning to lighten and the days ahead are fraught with uncertainty. What will happen should I get off the antibiotics now? Will my body have had enough time to adjust to the yaz? Is the yaz to blame for my recent bout of depression? Or is it circumstantial based on shorter days and frigid temps?
So many unanswered questions for a battle that continues to rage on inside of me.
My little 5 foot frame doesn't know what to do with all these stinkin hormones.
I just want to be my old self again, whatever the heck that is. Or maybe my old self is gone never to return, thanks to this new peri-menopausal stage of life.
I know that no one is immune from struggles and challenges. They are part of this journey known as life. And we all have our own set of them.
But having this knowledge doesn't seem to make it less difficult in the moment. As we face our personal trials it is often lonely. Sometimes painful. And most definitely annoying.
Wouldn't it be nice if we could just catch a break every now and again?